Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 46, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 25, 2004, 1:30 AM CDT for Gentry County, Harrison County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 1:30 AM CDT (06:30 UTC)
- Expired
- Aug 25, 2004, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Gentry County, MO, Harrison County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3663 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 250632 FFWEAX MOC075-081-251230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 130 AM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... GENTRY COUNTY IN NORTHWEST MISSOURI HARRISON COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 730 AM CDT * AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. PRECIPITATION ESTIMATES INDICATE 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THIS AREA. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS THIS AREA THROUGH 3 AM...PRODUCING AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BETHANY...ALBANY...DARLINGTON...FORD CITY...GENTRY...GENTRYVILLE... MCFALL...MOUNT MORIAH...NEW HAMPTON...RIDGEWAY AND STANBERRY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4034 9458 4006 9460 4016 9378 4048 9379 $$ SEAMAN
2 follow-up statements
000 WGUS73 KEAX 250828 FFSEAX MOC075-081-251230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 325 AM CDT WED AUG 25 2004 ...FLASH FLOOD WARNING CONTINUES UNTIL 730 AM CDT FOR GENTRY AND HARRISON COUNTIES... AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS REDEVELOPING ACROSS GENTRY AND HARRISON COUNTIES. RAINFALL ESTIMATES INDICATE GREATER THAN 2 INCHES HAS ALREADY FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL OF AN INCH OR SO EXPECTED FROM THESE STORMS. THIS RAIN WILL FALL ON TOP OF ALREADY SATURATED SOIL FROM EARLIER RAINFALL...RESULTING IN EXCESS RUNOFF WHICH MAY CAUSE FLASH FLOODING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BETHANY...STANBERRY...RIDGEWAY...NEW HAMPTON...MOUNT MORIAH...MCFALL...GENTRYVILLE...GENTRY...FORD CITY...DARLINGTON AND ALBANY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4034 9458 4006 9460 4016 9378 4048 9379 $$ SEAMAN
000 WGUS73 KEAX 251128 FFSEAX MOC075-081-251230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 625 AM CDT WED AUG 25 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GENTRY AND HARRISON COUNTIES HAS BEEN CANCELLED... EXCESS RUNOFF FROM EARLIER THUNDERSTORMS HAS ENDED...AS A RESULT THE FLASH FLOOD WARNING HAS BEEN CANCELLED. ADDITIONAL THUNDERSTORMS MOVING NORTHEAST WILL AFFECT GENTRY AND HARRISON COUNTIES THROUGH 8 AM...HOWEVER HEAVY RAINFALL WITH THESE STORMS IS EXPECTED TO REMAIN BRIEF...WITH ADDITIONAL AMOUNTS LESS THAN ONE HALF INCH. ANOTHER ROUND OF THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL IS EXPECTED LATER THIS AFTERNOON INTO THIS EVENING. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. LAT...LON 4048 9380 4019 9381 4007 9462 4033 9460 $$ SEAMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:40 PM CDT, 10 hours 50 minutes earlier.
Area forecast discussion, Aug 24, 2:40 PM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 240 PM CDT TUE AUG 24 2004 .DISCUSSION... CONVECTIVE AND HEAVY RAINFALL THREATS ARE THE MAIN CONCERNS THE NEXT COUPLE OF DAYS. UNUSUALLY STRONG MID TO UPPER FLOW WILL PROVIDE FOR A GOOD THREAT OF SEVERE MCS DEVELOPMENT THE NEXT COUPLE OF NIGHTS. MORNING CONVECTION HAS SHIFTED SE AND HAS PRODUCED AN OUTFLOW BOUNDARY FROM SW OF TOPEKA TO EXTREME SW MO. THE OUTFLOW BOUNDARY HAS SHOWED SIGNS OF DRIFTING BACK EAST AS PER THE LATEST STLT IMAGERY. CAP BUILDING INTO THE CENTRAL PLAINS SHOULD INHIBIT DEVELOPMENT ALONG THE OUTFLOW BOUNDARY UNTIL THE EARLY EVENING HOURS. A VERY UNSTABLE AIR MASS WILL PREVAIL IN THE VICINITY OF THIS BOUNDARY WITH CAPE VALUES EXCEEDING 3000 J/KG. ALTHOUGH MID LEVEL WINDS ARE CURRENTLY RATHER WEAK...A FEW SUPERCELLS MAY DEVELOP ALONG THE BOUNDARY GIVEN STRONG CAPE AND LOW LEVEL SHEAR. CONVECTION WILL LIKELY SPREAD EAST INTO WESTERN MO AS A 40KT LLJ INCREASES ACROSS THE CWA. THE NORTHEAST PUSH OF THE OUTFLOW BOUNDARY WILL PROBABLY BE INHIBITED BY THE CONVECTIVE DEVELOPMENT. REGARDLESS...STRONG ISENTROPIC LIFT ON THE 310-315K SURFACES WILL ALLOW FOR DEVELOPMENT TO THE EAST ACROSS THE CWA. SHORTWAVE EJECTING FROM THE SRN ROCKIES ALONG WITH A COUPLE H3-H2 JET TO PROVIDE IMPRESSIVE DIVERGENCE FIELDS AFTER MIDNIGHT. H2 JET RATHER VIGOROUS WITH 100 KTS IN ABQ AT 12Z. WITH IMPRESSIVE AMOUNTS OF MOISTURE AVAILABLE...FLASH FLOODING IS POSSIBLE MAINLY AFTER MIDNIGHT. THE MCS WILL LIKELY ALSO PRODUCE LARGE HAIL AND DAMAGING WINDS. THE MCS MAY LINGER IN THE SRN AND ERN ZONES WEDNESDAY MORNING WITH THE CONVECTIVE COMPLEX LIKELY PRODUCING ANOTHER OUTFLOW BOUNDARY WHICH SHOULD BE LOCATED FROM ERN KS TO SW MO WEDNESDAY AFTERNOON. WITH CONVECTION DRIVING THE LOW LEVEL MASS FIELDS...WILL HAVE TO TAKE THE MODELS WITH A GRAIN OF SALT AS FAR AS SPECIFIC LOCATION OF SFC FEATURES. HOWEVER...DO BELIEVE THAT THE MODELS ARE CURRENT IN PUSHING A DRYLINE INTO CENTRAL/ERN KS DURING THE AFTERNOON HOURS. THE AIR MASS AHEAD OF THE DRY LINE WILL BE EXTREMELY UNSTABLE WITH CAPES POSSIBLY EXCEEDING 5000 J/KG. EAST OF THE DRY LINE AND ESPECIALLY ALONG THE INTERSECTION OF THE OUTFLOW BOUNDARY...MODELS SUGGEST IMPRESSIVE SFC-2KM HELICITIES WITH SFC-6KM SHEAR FROM 30-35KTS. COULD SEE SUPERCELL DEVELOPMENT IN CENTRAL/ERN KS WITH THE SUPERCELLS POSSIBLY REACHING THE KS/MO STATE LINE BEFORE EVOLVING INTO A SEVERE MCS WEDNESDAY NIGHT. HEAVY RAINFALL ALSO A THREAT. AS A RESULT...HAVE ISSUED A FFA FOR TONIGHT THROUGH WEDNESDAY NIGHT. TEMPERATURES TRICKY WITH CONVECTIVE DEVELOPMENT...BUT WILL TRIM GUIDANCE DUE TO PRECIPITATION AND MOIST GROUND. DB A RESPITE FROM THE ACTIVE WEATHER PATTERN WILL ARRIVE ON THURSDAY...AS SHORTWAVE ENERGY SHIFTS TO THE NORTH AND EAST. TEMPERATURES WILL ALSO BEGIN TO HEAT UP AS THE THERMAL RIDGE AHEAD OF THE NEXT TROUGH ADVANCES EAST...AND ETA/GFS 850 MB TEMPS ARE PROGGED TO RISE INTO THE 20C-25C RANGE. HOWEVER...WILL GO A CATEGORY OR TWO BELOW GUIDANCE...TAKING INTO CONSIDERATION POTENTIAL CONVECTIVE DEBRIS/OUTFLOW FROM THE WEDNESDAY NIGHT ACTIVITY...AND THE MOIST GROUND CONDITIONS. THE ETA AND GFS ARE IN RESPECTABLE AGREEMENT REGARDING THE FRONTAL PASSAGE ON FRIDAY NIGHT INTO SATURDAY...AND HAVE INCREASED POPS TO 50 PERCENT. IN THE WAKE OF THE FRONT...COOLER TEMPS (IN THE UPPER 70S/LOW 80S) SHOULD PREVAIL INTO THE BEGINNING OF NEXT WEEK. SCHMIT && .PREVIOUS DISCUSSION... .412 AM... THE MAIN FOCUS FOR THIS MORNINGS FORECAST IS ON THE CONVECTION AND THE FLOOD POTENTIAL FOR THE NEXT 36 HOURS. OVERNIGHT...THUNDERSTORM ACTIVITY FIRED ACROSS A SURFACE WARM FRONT ALONG INTERSTATE 70 IN EASTERN KANSAS...BUT STRUGGLED TO PUSH EAST INTO THE PLEASANT HILL CWA. THE AIRMASS OVER EXTREME EASTERN KANSAS AND WESTERN MISSOURI HAD BEEN WELL WORKED OVER BY STORMS THROUGHOUT THE DAY MONDAY. THE SHORTWAVE...THAT WAS SUPPORTING THE ACTIVITY IN EAST KANSAS...BEGAN SHIFTING EAST WITH THE HELP OF THE NOSE OF THE SUBTROPICAL JET LATE MONDAY NIGHT. MEANWHILE...THE STORMS OVER TOPEKA AND LAWRENCE DEVELOPED A MESO HIGH. THESE FACTORS THEN CONSPIRED TO PUSH THE CONVECTION THROUGH THE CWA DURING THE EARLY MORNING HOURS. THE EFFECTIVE SURFACE FRONT WAS SHOVED WELL SOUTH BY THE MESO HIGH...BUT CONVECTION HAS BEGUN TO REDEVELOP ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI AS THE LOW LEVEL JET ENHANCED ISENTROPIC LIFT ACROSS AN ELEVATED 850MB BOUNDARY. THE ONGOING ACTIVITY EARLY THIS MORNING IS ANTICIPATED TO SLOWLY DECREASE AFTER SUNRISE AS THE LOW LEVEL JET VEERS IN RESPONSE TO THE EXITING SHORT WAVE. FOR THE AFTERNOON...THE TELLING DETAIL WILL BE HOW EFFECTIVE THE MID LATITUDE AND SUBTROPICAL JETS INTERACT ACROSS EASTERN KANSAS AND SOUTHERN NEBRASKA. BOTH THE GFS AND ETA INDICATE THAT THE ENTRANCE AND EXIT REGIONS FROM THESE JETS WILL MAKE FOR SIGNIFICANT STORM TOP DIVERGENCE ACROSS NORTHERN KANSAS AND SOUTHERN NEBRASKA...SPARKING CONVECTION THAT WITH THEN ROLE INTO NORTH MISSOURI OVERNIGHT. WHILE I BEGIN THE OVERNIGHT HOURS WITH A CHANCE OF THUNDER ACROSS MOST OF THE CWA...I HAVE RESTRICTED THE HIGHEST POPS TO THE NORTHWEST CORNER BEFORE MIDNIGHT...AND THE MISSOURI IOWA BORDER FOR THE AFTER MIDNIGHT TIME FRAME. ADDITIONALLY...TONIGHTS EXPECTED CONVECTION STANDS A FAIR CHANCE OF PRODUCING MORE HEAVY RAIN...ESPECIALLY ACROSS NORTHERN MISSOURI WHERE THE SURFACE BOUNDARY IS EXPECTED TO TAKE UP RESIDENCE LATER TONIGHT. WITH PRECIPITABLE WATER VALUES RUNNING AROUND AN INCH AN A HALF...AND THE POTENTIAL FOR AN MCS TO MOVE ALONG IT...A FLOOD WATCH MIGHT BE NEEDED FOR LOCATIONS ALONG AND NORTH OF MISSOURI STATE HIGHWAY 36. WORKING AGAINST THE NEED FOR A WATCH IS THE FACT THAT IT HAS BEEN DRY ACROSS NORTHERN MISSOURI FOR A FEW WEEKS...AND THE CONVECTION FROM THIS MORNINGS ACTIVITY WILL HAVE A DIRECT IMPACT ON WHERE FLOODING WILL BE POSSIBLE LATER TONIGHT. THEREFORE...I WILL GO WITH HYDROLOGIC OUTLOOK (ESF) FOR NORTHERN MISSOURI TONIGHT. THIS WILL GIVE THE DAY SHIFT A CHANCE TO LOOK AT CO-OP RAINFALL REPORTS ACROSS NORTHERN MISSOURI...AND GET A HANDLE ON WHERE A WATCH MIGHT BE NEEDED. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH THIS EVENING THROUGH EARLY THURSDAY MORNING FOR ALL ZONES. MO...FLASH FLOOD WATCH THIS EVENING THROUGH EARLY THURSDAY MORNING FOR ALL ZONES.
Hazardous weather outlook, Aug 24, 12:58 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT TUE AUG 24 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ...LOCALLY HEAVY RAINFALL AND FLOODING POSSIBLE TONIGHT THROUGH THURSDAY MORNING... ...PERIODS OF SEVERE THUNDERSTORMS EXPECTED TONIGHT THROUGH WEDNESDAY NIGHT WITH ISOLATED TORNADOES ALSO POSSIBLE WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE THUNDERSTORM COMPLEX WILL CONTINUE TO MOVE FROM CENTRAL INTO SOUTHERN AND EASTERN MISSOURI THIS AFTERNOON. THE STRONGEST STORMS ARE EXPECTED TO BE SOUTH AND EAST OF THE OUTLOOK AREA...THEREFORE NO SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING. A FRONTAL BOUNDARY EXTENDING FROM SOUTHERN KANSAS ACROSS SOUTHERN MISSOURI WILL SLOWLY MOVE BACK NORTH TONIGHT. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP OVER CENTRAL KANSAS THIS EVENING...AND MOVE EAST INTO WESTERN MISSOURI TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS EVENING AND OVERNIGHT. ANOTHER ROUND OF HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS...PROMPTING THE ISSUANCE OF A FLASH FLOOD WATCH ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING WEDNESDAY MORNING...GRADUALLY PUSHING SOUTH AND EAST DURING THE MORNING AND EARLY AFTERNOON HOURS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THIS ACTIVITY. THIS LATEST COMPLEX OF THUNDERSTORMS WILL ONCE AGAIN LEAVE A BOUNDARY ACROSS THE REGION...WHICH MAY BE THE FOCUS FOR YET ANOTHER ROUND OF STRONG TO SEVERE STORMS WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE WITH THE ACTIVITY WEDNESDAY NIGHT. HEAVY RAIN IS ALSO EXPECTED WITH THESE STORMS. THEREFORE THE FLASH FLOOD WATCH WILL CONTINUE INTO EARLY THURSDAY MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED FRIDAY NIGHT INTO SATURDAY. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT ACROSS THE OUTLOOK AREA...AND AGAIN WEDNESDAY INTO WEDNESDAY NIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. NRR
In the hours before
Special weather statement, Aug 24, 8:19 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 819 PM CDT TUE AUG 24 2004 KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-250800- ADAIR MO-ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-CALDWELL MO- CARROLL MO-CASS MO-CHARITON MO-CLAY MO-CLINTON MO-COOPER MO- DAVIESS MO-DE KALB MO-DONIPHAN KS-GENTRY MO-GRUNDY MO-HARRISON MO- HOLT MO-HOWARD MO-JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO- LEAVENWORTH KS-LINN MO-LIVINGSTON MO-MACON MO-MERCER MO-MIAMI KS- NODAWAY MO-PETTIS MO-PLATTE MO-PUTNAM MO-RANDOLPH MO-RAY MO- SALINE MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-WYANDOTTE KS- 819 PM CDT TUE AUG 24 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 780...IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: ADAIR...ANDREW...ATCHISON...BUCHANAN...CALDWELL...CARROLL...CASS... CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB...GENTRY... GRUNDY...HARRISON...HOLT...HOWARD...JACKSON...JOHNSON...LAFAYETTE... LINN...LIVINGSTON...MACON...MERCER...NODAWAY...PETTIS...PLATTE... PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER...SULLIVAN AND WORTH. IN KANSAS: ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...MIAMI AND WYANDOTTE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE ATCHISON... BETHANY...BOONVILLE...CHILLICOTHE...HARRISONVILLE...KANSAS CITY... KIRKSVILLE...MARSHALL...MARYVILLE...MOBERLY...OLATHE...PAOLA... ROCKPORT...SEDALIA...ST JOSEPH...TRENTON AND WARRENSBURG. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. PC
Special weather statement, Aug 25, 1:13 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 113 AM CDT WED AUG 25 2004 KSZ025-057-102>105-MOZ001-011-028-029-037>040-043>046-250712- ATCHISON MO-ATCHISON KS-CASS MO-CLAY MO-COOPER MO-DONIPHAN KS- HOLT MO-HOWARD MO-JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO- LEAVENWORTH KS-MIAMI KS-PETTIS MO-PLATTE MO-SALINE MO-WYANDOTTE KS- 113 AM CDT WED AUG 25 2004 SEVERE THUNDERSTORM WATCH NUMBER 780 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: ATCHISON...CASS...CLAY...COOPER...HOLT...HOWARD...JACKSON... JOHNSON...LAFAYETTE...PETTIS...PLATTE AND SALINE. IN KANSAS: ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...MIAMI AND WYANDOTTE. SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE ATCHISON...BOONVILLE...HARRISONVILLE...KANSAS CITY...MARSHALL... OLATHE...PAOLA...ROCKPORT...SEDALIA AND WARRENSBURG. MOZ002>008-012>017-020>025-030>033-250800- ADAIR MO-ANDREW MO-BUCHANAN MO-CALDWELL MO-CARROLL MO-CHARITON MO- CLINTON MO-DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-HARRISON MO- LINN MO-LIVINGSTON MO-MACON MO-MERCER MO-NODAWAY MO-PUTNAM MO- RANDOLPH MO-RAY MO-SCHUYLER MO-SULLIVAN MO-WORTH MO- 113 AM CDT WED AUG 25 2004 SEVERE THUNDERSTORM WATCH NUMBER 780 REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: ADAIR...ANDREW...BUCHANAN...CALDWELL...CARROLL...CHARITON... CLINTON...DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON...LINN... LIVINGSTON...MACON...MERCER...NODAWAY...PUTNAM...RANDOLPH...RAY... SCHUYLER...SULLIVAN AND WORTH. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BETHANY... CHILLICOTHE...KIRKSVILLE...MARYVILLE...MOBERLY...ST JOSEPH AND TRENTON. SEAMAN
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:01 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 59 min |
| Aug 25, 11:39 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 66 min |
| Aug 25, 12:17 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 58 min |
| Aug 25, 12:34 PM CDT | Flash Flood Warning | EAX | Nodaway | 8 hr |
| Aug 25, 12:41 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 49 min |
| Aug 25, 1:15 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 45 min |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.